Hail, Lincoln
- When
- June 7, 5:52 PM CST
- Where
- Lincoln County, 1.75 mi ESE of Beverly
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.010, -97.940
The golf ball hail was reported along the Lincoln and Ottawa county line.
An isolated supercell developed along a rather diffuse cold frontal boundary during the evening hours of June 7th, 2015. This supercell moved to the southeast and produced large hail and damaging winds along its path from northwest of Salina, to Salina to Cottonwood Falls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated supercell developed along a rather diffuse cold frontal boundary during the evening hours of June 7th, 2015. This supercell moved to the southeast and produced large hail and damaging winds along its path from northwest of Salina, to Salina to Cottonwood Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 7, 5:44 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 644 PM CDT SUN JUN 7 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 319 PM CDT SUN JUN 7 2015 TONIGHT: CONVECTIVE FORECAST CONTINUES TO BE MAIN CONCERN. WIND SHIFT HAS PUSHED THROUGH ELLSWORTH...AND ALMOST TO KSLN AND KGBD...WITH SYNOPTIC FRONT LIKELY JUST NORTHWEST OF FORECAST AREA. CONVERGENCE IS QUITE A BIT WEAKER THAN PREVIOUS ANTICIPATED...AND 1800 UTC LAMONT SOUNDING SHOWING A STOUT CAP. BELIEVE ONSET OF STORMS WILL LIKELY BE A BIT LATER THAN PREVIOUS THOUGHT...AND GIVEN ORIENTATION OF BOUNDARIES...PRECIPITATION CHANCES ARE LOOKING BETTER EAST OF I-35 THAN TO THE WEST. HAVE TWEAKED CHANCES ACCORDINGLY. SYSTEM ALSO APPEARS TO BE MORE PROGRESSIVE...WHICH WILL LESSEN FLOODING RISK. MON-WED: STILL EXPECT PRECIPITATION TO BE ONGOING AT THE START...LIKELY WELL EAST OF I-35...WITH QUICKER PROGRESSION TO THE SOUTHEAST. BY 1800 UTC...SUSPECT PRECIPITATION WILL BE OUT OF THE FORECAST AREA. DRIER AIR WILL OVERSPREAD THE AREA IN THE WAKE THE FRONT...WITH SURFACE HIGH PRESSURE OVER THE AREA MON NIGHT. WEAK RETURN FLOW DEVELOPS ON TUE AND PERSISTS INTO WED. COLD AIR ADVECTION WILL LEAD TO SLIGHTLY COOLER HIGHS ON MON...BUT DRY AIR WILL QUICKLY MODIFY WITH WARMUP ON TUE-WED. AT THIS PERIOD...DRY CONDITIONS LOOK PROBABLE FROM MON AFTERNOON-WED. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 319 PM CDT SUN JUN 7 2015 CONFIDENCE STILL NOT VERY HIGH WITH WEAK TROUGHING OVER THE SOUTHWEST US AND SHORTWAVE EJECTING ON SOUTHERN EDGE OF FASTER ZONAL FLOW ACROSS SOUTHERN CANADA. THIS LEAVES DIFFUSE SURFACE BOUNDARY SOMEWHERE IN THE PLAINS AND A SHORTWAVE MAYBE MOVING THROUGH SOMETIME BETWEEN THU AND FRI. SURFACE BOUNDARY STAYS HUNG UP IN THE PLAINS IN WAKE OF DEPARTING SHORTWAVE AND POSSIBLY RELOADING SOUTHWESTERN US TROUGH...OR MAYBE WE ARE JUST LEFT IN A SUMMER PATTERN ON WEST SIDE OF BROAD UPPER RIDGE. WITH MOISTURE/HEATING...MODEL CONVECTIVE SCHEMES ARE IN OVERDRIVE... LEADING TO ROBUST POPS IN THE INITIALIZATION GRIDS. CONSENSUS WAS TO BACK OFF..BUT STILL LIKELY OVERESTIMATING PRECIPITATION CHANCES. WAVE PASSAGE ON THU-THU NIGHT SHOULD PROVIDE BEST CHANCE OF RAIN. SUMMER SO-CALLED AIRMASS STORMS WOULD BE MORE LIKELY ON FRI- SAT...ESPECIALLY NEAR STALLED SURFACE FRONT POSSIBLY LOCATED SOMEWHERE IN THE VICINITY OF THE FORECAST AREA. -HOWERTON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 636 PM CDT SUN JUN 7 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVERNIGHT. COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE FORECAST AREA AND CURRENTLY STRETCHES JUST SOUTH OF I-70. STORMS ARE EXPECTED ALONG OR JUST SOUTH OF THIS FRONT AS IT PROGRESSES SOUTH. CONFIDENCE IN AREAL COVERAGE IS NOT HIGH SO WILL JUST RUN WITH VCTS IN TAFS AS THIS TIME. WINDS WILL FLIP AROUND TO THE NORTH BEHIND THE FRONT AND IT IS EXPECTED TO PASS THROUGH KICT AROUND 07Z AND KCNU AROUND 12Z. CONFIDENCE IS HIGH THAT WE ARE LOOKING AT VFR CONDITIONS OUTSIDE OF THE STORMS. THE STRONGER STORMS TONIGHT WILL BE CAPABLE OF LARGE HAIL AND DOWNBURST WINDS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 88 65 91 / 60 10 10 10 HUTCHINSON 68 87 63 91 / 50 10 10 10 NEWTON 68 86 64 90 / 60 10 10 10 ELDORADO 68 86 66 89 / 60 10 10 10 WINFIELD-KWLD 70 88 65 90 / 60 10 10 10 RUSSELL 66 86 62 93 / 40 0 10 10 GREAT BEND 67 86 63 91 / 40 10 10 10 SALINA 67 86 63 92 / 50 10 10 10 MCPHERSON 68 87 63 91 / 50 10 10 10 COFFEYVILLE 72 87 65 89 / 50 30 10 10 CHANUTE 70 86 65 89 / 60 20 10 10 IOLA 69 85 65 89 / 60 20 10 10 PARSONS-KPPF 71 87 65 89 / 60 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 513 PM CDT SUN JUN 7 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 513 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG A COLD MOVING SOUTHEAST. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL. THE GREATEST RISK IS ROUGHLY ALONG AND NORTHWEST OF I-35. MINOR FLOODING IS ALSO POSSIBLE AREA WIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS COULD AFFECT SOUTHEAST KANSAS MONDAY MORNING. THESE ARE NOT EXPECTED TO STRONG OR SEVERE. ANOTHER FRONT WILL MEANDER AROUND THE AREA FROM THURSDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES FOR AT LEAST STRONG STORMS DURING THIS PERIOD...ALONG WITH SOME POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 622 PM CDT SUN JUN 7 2015 KSZ033-072345- LINCOLN KS- 622 PM CDT SUN JUN 7 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 619 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LINCOLN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LINCOLN...BEVERLY AND BARNARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3899 9793 3903 9823 3921 9821 3922 9793 TIME...MOT...LOC 2319Z 274DEG 27KT 3912 9813 ES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 5 NE LINCOLN 39.09N 98.08W
06/07/2015 E0.25 INCH LINCOLN KS TRAINED SPOTTER
PEA SIZE HAIL WITH WINDS ESTIMATED AT 45 MPH
&&
SGSThe Topeka radar (KTWX), 148 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
The golf ball hail was reported along the Lincoln and Ottawa county line.
Three to four inch diameter tree limbs were blown down.
The Tallgrass Prairie Raws site measured the gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589645, 589646, 589648, 589649, 589652, 589653, 589656.